Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 151, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at May 27, 2015, 11:45 AM CDT for 4 counties in Texas. It took effect at May 28, 2015, 10:00 AM CDT. It was in force for 51 hr.
The area
The outline as issued.
The facts
- Issued
- May 27, 2015, 11:45 AM CDT (16:45 UTC)
- In effect from
- May 28, 2015, 10:00 AM CDT
- Expired
- May 30, 2015, 1:00 PM CDT
- In force
- 51 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cherokee County, TX, Nacogdoches County, TX, Rusk County, TX, Smith County, TX
The radar
The Shreveport radar (KSHV), 129 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mud Creek near Jacksonville (JKST2). The gauge peaked at 9.03 ft at May 28, 2015, 8:00 AM CDT.
- Action stage
- 8.5 ft
- Minor stage
- 9 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08034500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
969 WGUS44 KSHV 271645 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT WED MAY 27 2015 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC073-347-401-423-281645- /O.NEW.KSHV.FL.W.0151.150528T1500Z-150530T1800Z/ /JKST2.1.ER.150528T1500Z.150529T0600Z.150530T0000Z.NO/ 1145 AM CDT WED MAY 27 2015 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Mud Creek Near Jacksonville, Texas. * from Thursday morning to Saturday afternoon...or until the warning is cancelled. * At 1130 AM Wednesday the stage was 8.5 feet. * Minor flooding is forecast. * Flood stage is 9 feet. * Forecast...Rise above flood stage by Thursday late morning and continue to rise to near 9.3 feet by early Friday morning. The creek will fall below flood stage by Friday evening. * Impact...Minor lowland flooding. && LAT...LON 3180 9498 3198 9519 3218 9516 3194 9513 3185 9497 $$
2 follow-up statements
485 WGUS84 KSHV 281540 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1040 AM CDT THU MAY 28 2015 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC073-347-401-423-291540- /O.EXT.KSHV.FL.W.0151.000000T0000Z-150529T2100Z/ /JKST2.1.ER.150528T0945Z.150528T1800Z.150529T0300Z.NO/ 1040 AM CDT THU MAY 28 2015 The flood warning continues for the Mud Creek Near Jacksonville, Texas. * until Friday afternoon...or until the warning is cancelled. * At 1000 AM Thursday the stage was 9.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 9 feet. * Forecast...The creek will continue rising to near 9.1 feet by this Thursday afternoon. The creek will fall below flood stage tonight. * Impact...at 9.0 feet...Expect lowland flooding of timber resources along with some farmland. && LAT...LON 3180 9498 3198 9519 3218 9516 3194 9513 3185 9497 $$
868 WGUS84 KSHV 291209 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 709 AM CDT FRI MAY 29 2015 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC073-347-401-423-291239- /O.CAN.KSHV.FL.W.0151.000000T0000Z-150529T2100Z/ /JKST2.1.ER.150528T0945Z.150528T1615Z.150528T2000Z.NO/ 709 AM CDT FRI MAY 29 2015 The flood warning is cancelled for the Mud Creek Near Jacksonville, Texas. * At 7:00 AM Friday the stage was 8.8 feet. * Fell below flood stage at 300 PM Thursday. * Flood stage is 9 feet. * Forecast...The creek will continue to fall to 8.2 feet by Saturday morning. && LAT...LON 3180 9498 3198 9519 3218 9516 3194 9513 3185 9497 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 27, 11:27 AM CDT, 18 minutes earlier.
Area forecast discussion, May 27, 11:27 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1127 AM CDT WED MAY 27 2015 .DISCUSSION... CURRENT MODELS INDICATE WEAK RIDGING FOLLOWING LAST NIGHTS SHORT WAVE. HOWEVER...WITH NEW CONVECTION INITIATING IN NORTHERN AND SOUTHERN AREAS ATTM...WILL ALLOW THE HIGH CHANCE POPS TO REMAIN IN THE FORECAST FOR THIS AFTERNOON. TODAYS HIGHS IN THE 80S ALSO LOOK GOOD...WITH CIRRUS THINNING RAPIDLY. NO CHANGES AT THIS TIME. /14/ && .PREV DISCUSSION... /ISSUED 757 AM CDT WED MAY 27 2015/ AVIATION... VFR CIGS IN THE WAKE OF NOCTURNAL CONVECTIVE COMPLEX STILL IN PROGRESS AT KMLU AND POINTS S/SW. THIS HAS WORKED US OVER PRETTY GOOD SO FEW IF ANY LOW CIGS THIS MORNING AND ONLY LATE DAY ISOLD TSTMS MAINLY W OVER E TX. SFC WINDS ARE LIGHT AND ALL OVER THE PLACE...BUT SHOULD PREVAIL S/SW 10 KTS OR LESS. CLIMB WINDS ARE LIGHT S/SE/E UP TO 5KFT...THEN NORTHERLY 20-40KTS INTO THE MID LEVELS AND BACK TO NW/W/SW BY 17KFT ON UP. PREV DISCUSSION... /ISSUED 500 AM CDT WED MAY 27 2015/ DISCUSSION... THE MCS THAT JUST WON/T DIE CONTINUES TO PROGRESS SE INTO SE TX/THE SRN SECTIONS OF NCNTRL LA THIS MORNING...INTO THE HIGHER INSTABILITY AIR AND 20-25KT SRLY LOW LEVEL FLOW PRESENT ACROSS THESE AREAS...AND JUST AHEAD OF A WEAK SHORTWAVE OVER E TX. SHOULD SEE THIS CONVECTION EXIT THE REGION LATER THIS MORNING WITH THE DEPARTURE OF THE SHORTWAVE...THUS STABILIZING THE AIR MASS OVER THE SRN TWO-THIRDS OF THE REGION THROUGH MUCH OF THE MORNING. HOWEVER...THE ENTIRE FORECAST REMAINS QUITE MUDDY AND A LOW CONFIDENCE ONE AT THAT...AS THE 00Z PROGS HAVE NOT INITIALIZED WELL ON THE ONGOING CONVECTION...WHICH COULD VERY WELL AFFECT THE REMAINDER OF THE FORECAST. THE SHORT TERM PROGS DO SUGGEST WEAK SHORTWAVE PERTURBATIONS EMBEDDED IN THE WRLY FLOW ALOFT MOVING ACROSS THE RED RIVER VALLEY THIS AFTERNOON...WHICH SHOULD YIELD ENOUGH TIME FOR STRENGTHENING INSTABILITY SUCH THAT SCT CONVECTION SHOULD DEVELOP OVER NE TX/EXTREME SW AR/NW LA. HAVE INCREASED POPS TO HIGH CHANCE FOR THESE AREAS...WHICH MAY SPREAD SE THIS EVENING AND BECOME FURTHER ENHANCED PER LOCAL MESOSCALE INTERACTIONS. CAN/T RULE OUT AN ISOLATED SVR THREAT THIS AFTERNOON/EVENING FROM THIS CONVECTION...WITH IT EXPECTED TO GRADUALLY DIMINISH OVERNIGHT WITH THE LOSS OF HEATING/INSTABILITY. DIRTY RIDGING ALOFT REMAINS PROGGED TO EXPAND NE FROM E TX ACROSS THE LOWER MS VALLEY/MID-SOUTH/TN VALLEY REGION THURSDAY...AS A CLOSED LOW AND ATTENDENT UPPER TROUGHING OVER THE PACIFIC NW BEGINS TO OPEN UP AND MOVE INTO THE NRN/CNTRL ROCKIES. A WELL- DEFINED SHORTWAVE JUST OFF THE WRN BAJA COAST WILL CONTINUE E AND OPEN UP BENEATH THE PACIFIC NW TROUGH OVER THE NEXT 24 HOURS...ENTERING THE SRN PLAINS FRIDAY. ADDITIONAL SHORTWAVE PERTURBATIONS WITHIN/ATOP THE DIRTY RIDGE SHOULD YIELD ANOTHER DAY OF SCT CONVECTION AREAWIDE...BEFORE CONVECTION BECOMES MORE FOCUSED WITH THE APPROACHING BAJA SHORTWAVE FRIDAY/SATURDAY. HAVE MAINTAINED HIGH CHANCE POPS FOR THE WRN 2/3RDS OF THE REGION FRIDAY...CARRYING THEM ACROSS THE REMAINDER OF THE REGION SATURDAY AS THE UPPER TROUGH MOVES OVERHEAD. WHAT/S LEFT OF THE OPENING TROUGH OVER THE ROCKIES/PLAINS STATES LATE THIS WEEKEND SHOULD HELP TO REINFORCE THE WEAK TROUGHING OVER THE MID/LOWER MS VALLEY EWD SUNDAY/MONDAY /PER THE ECMWF/CANADIAN/...RESULTING IN CONVECTION GRADUALLY DIMINISHING FROM NW TO SE. THUS...HAVE TRIMMED BACK POPS TOWARDS THE LATTER EXTENDED...AS THE UPPER LEVEL PATTERN LOOKS TO TREND MORE LIKE NORMAL FOR THIS TIME OF YEAR WITH BROAD UPPER RIDGING EXPANDING E ACROSS THE SRN PLAINS/MS VALLEY. PRELIMS TO FOLLOW BELOW... 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 86 70 86 71 / 50 40 40 20 MLU 87 70 85 70 / 50 30 40 20 DEQ 84 69 82 69 / 40 30 40 40 TXK 85 70 84 70 / 50 30 40 30 ELD 85 69 85 69 / 40 30 40 20 TYR 85 71 86 72 / 50 40 40 30 GGG 85 71 86 71 / 50 40 40 30 LFK 88 72 88 72 / 40 40 40 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, May 27, 6:08 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 608 AM CDT WED MAY 27 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-271700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 608 AM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON OVER THE REGION...AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL MOVE ACROSS THE RED RIVER VALLEY AND INTO THE REGION. DAYTIME HEATING WILL CONTRIBUTE TO STRONG INSTABILITY SUCH THAT SOME OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL POSSIBLE. THESE STORMS WILL CONTINUE THROUGH THIS EVENING...BEFORE DIMINISHING LATE WITH THE LOSS OF INSTABILITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...AS AN UPPER LEVEL TROUGH OF LOW PRESSURE APPROACHES THE REGION FROM THE WEST. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH DAMAGING WINDS AND BRIEF HEAVY RAINFALL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON AND EVENING. 15
In the hours before
Special weather statement, May 27, 6:31 AM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
631 AM CDT WED MAY 27 2015
LAZ020-271215-
GRANT LA-
631 AM CDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR GRANT PARISH UNTIL 715 AM CDT...
AT 630 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF WINNFIELD
TO BOYCE...AND MOVING EAST AT 25 MPH.
STRONG WINDS OF 35 TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
COLFAX...POLLOCK...DRY PRONG...GEORGETOWN...FISHVILLE...WILLIANA...
BENTLEY...LAKE IATT...ROCHELLE AND ALOHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3140 9269 3145 9268 3145 9271 3147 9269
3152 9272 3160 9280 3160 9285 3171 9284
3171 9262 3178 9262 3178 9235 3170 9237
3170 9235 3163 9237 3163 9235 3162 9238
3160 9235 3145 9235 3139 9263
TIME...MOT...LOC 1130Z 266DEG 23KT 3176 9266 3137 9268
15Special weather statement, May 27, 7:12 AM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
712 AM CDT WED MAY 27 2015
LAZ020-022-271315-
LA SALLE LA-GRANT LA-
712 AM CDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANT AND LA SALLE
PARISHES UNTIL 815 AM CDT...
AT 712 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES WEST OF
JENA TO 7 MILES NORTH OF BALL TO LIBUSE...AND MOVING EAST AT 30 MPH.
STRONG WINDS OF 35 TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
JENA...MIDWAY...POLLOCK...GEORGETOWN...CATAHOULA LAKE...FISHVILLE...
ZENORIA...ROGERS...NEBO AND ROCHELLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3134 9204 3132 9208 3134 9209 3135 9207
3135 9208 3141 9215 3143 9216 3147 9216
3148 9218 3147 9219 3148 9221 3143 9244
3151 9244 3178 9251 3184 9200 3133 9201
TIME...MOT...LOC 1211Z 250DEG 25KT 3172 9243 3152 9236 3136 9236
15Local storm report, May 27, 7:29 AM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
729 AM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM TSTM WND DMG HEMPHILL 31.34N 93.85W
05/27/2015 SABINE TX LAW ENFORCEMENT
NUMEROUS TREES DOWN OVER COUNTY...FM944... FM103... 2
ON FM1592... FM2024 AND FM83
&&
EVENT NUMBER SHV1500546
24The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:08 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 37 min |
| May 26, 9:32 PM CDT | Severe Thunderstorm Warning | SHV | Smith, Wood | 58 min |
| May 26, 9:58 PM CDT | Flash Flood Warning | SHV | Smith, Wood | 3 hr |
| May 26, 10:02 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 58 min |
| May 26, 11:04 PM CDT | Flash Flood Warning | SHV | Upshur | 3 hr |
| May 27, 12:23 AM CDT | Special Weather Statement | SHV | Smith | 52 min |
| May 27, 1:23 AM CDT | Special Weather Statement | SHV | Gregg, Harrison, Rusk | 52 min |
| May 27, 3:19 AM CDT | Special Weather Statement | SHV | Angelina, San Augustine, Shelby | 56 min |
| May 27, 3:31 AM CDT | Special Weather Statement | SHV | Shelby | 44 min |
| May 27, 4:04 AM CDT | Special Weather Statement | SHV | Sabine, San Augustine | 41 min |
| May 27, 4:37 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 53 min |
| May 27, 1:12 PM CDT | Special Weather Statement | SHV | Nacogdoches | 48 min |
| May 27, 1:31 PM CDT | Areal Flood Advisory | SHV | Angelina, Nacogdoches | 119 min |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.